Alert archive / Wyoming / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Cheyenne, WY

July 14, 2008

NWS Cheyenne, WY issued this red flag warning at Jul 14, 2008, 1:59 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2008, 1:59 PM MDT (19:59 UTC)
Expired
Jul 14, 2008, 8:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 141959
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT MON JUL 14 2008

...HOT AND WINDY TODAY ACROSS SOUTHEAST WYOMING...

.RED FLAG WARNING IN EFFECT FOR PORTIONS OF CARBON COUNTY.

WYZ293-150200-
/O.NEW.KCYS.FW.W.0005.080714T1959Z-080715T0200Z/
NORTH AND SOUTHWEST CARBON COUNTY-
159 PM MDT MON JUL 14 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE
LOWER ELEVATIONS OF CARBON COUNTY.

OBSERVED RELATIVE HUMIDITIES HAVE DIPPED TO SINGLE DIGITS THROUGH
CARBON COUNTY THIS AFTERNOON...AND WINDS GUSTS TO 35 MPH HAVE BEEN
REPORTED. WITH RECENTLY CURED FINE GRASSES...THESE EXTREME FORE
WEATHER CONDITIONS WILL PROMOTE RAPID FIRE SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SOWKO
1 follow-up statement
000 
WWUS85 KCYS 150157
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
757 PM MDT MON JUL 14 2008

WYZ293-150300-
/O.EXP.KCYS.FW.W.0005.000000T0000Z-080715T0200Z/
NORTH AND SOUTHWEST CARBON COUNTY-
757 PM MDT MON JUL 14 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS HAVE DECREASED BELOW 25 MPH ACROSS THE LOWER ELEVATIONS OF
CARBON COUNTY. RELATIVE HUMIDITIES WERE ALSO STARTING TO RISE AS
TEMPERATURES BEGAN TO FALL THIS EVENING. HENCE...THE RED FLAG
WARNING WILL END AT 8 PM. 

IT WILL BE ANOTHER HOT AND DRY DAY ACROSS CARBON COUNTY ON
TUESDAY...BUT THE WINDS WILL GENERALLY BE LESS THAN 15 MPH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 14, 11:10 AM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 14, 11:10 AM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1110 AM MDT MON JUL 14 2008

.UPDATE...A BRANCH OF MONSOONAL MOISTURE HAS CLOUDED THE SKIES
ACROSS THE EASTERN HALF OF THE CWA THIS MORNING. THIS WILL CLEAR
EVENTUALLY...BUT HAD TO INCREASE SKY COVER SUBSTANTIALLY FOR THE
TIME BEING. WITH ALL THIS MID LAYER INSTABILITY COMBINED WITH A
BOUNDARY SAGGING SOUTH FROM SOUTH DAKOTA...HAVE ADDED SLIGHT
CHANCE THUNDER TO NORTHEAST ZONES THIS AFTERNOON. REMAINDER OF
PREVIOUS FORECAST ON TRACK.

SOWKO

&&

.PREV DISCUSSION... /ISSUED 352 AM MDT MON JUL 14 2008/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
WESTERLY FLOW WILL BE ALOFT THROUGH TUESDAY ACROSS THE AREA. A
WEAK DISTURBANCE WILL MOVE ACROSS THE CWA THIS AFTERNOON AND
EVENING...BUT WITH LACK OF MOISTURE AT THE LOW AND MID
LEVELS...THUNDERSTORMS WILL BE LIMITED TO THE SOUTHERN MOUNTAINS
AND THE EXTREME SOUTHERN NEBRASKA PANHANDLE. LIS OVER THE SOUTHERN
PANHANDLE THIS AFTERNOON AND EVENING WILL BE AROUND -3 WITH CAPE
VALUES LESS THAN 400 J/KG...SO WEAK THUNDERSTORMS CAN BE EXPECTED.
FOR TUES...A STRONGER DISTURBANCE WILL MOVE ACROSS THE AREA WITH
SLIGHTLY MORE MID LEVEL MOISTURE TO WORK WITH. LIS WILL BE FROM 0
TO -4 EAST OF THE LARAMIE RANGE TUES AFTERNOON...THEN 0 TO -2 IN
THE EVENING. CAPE VALUES WILL BE UP TO 800 J/KG. SO WILL GO WITH
ISOLATED THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE CWA AND IN
THE SOUTHERN MOUNTAINS. SEVERE THREAT WILL REMAIN MINIMAL. FOR
TUES NIGHT...THE FLOW ALOFT WILL BECOME SW AS AN UPPER TROUGH
BEGINS TO MOVE INTO THE PAC NW. HIGH TEMPERATURES WILL BE FROM 5
TO 8 DEGREES ABOVE NORMAL BOTH TODAY AND TOMORROW.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
MEDIUM RANGE FORECAST MODELS IN GOOD AGREEMENT THROUGH
THURSDAY...BUT BECOME OUT OF PHASE QUICKLY FOR NEXT WEEKEND.
PERSISTENT UPPER HIGH WILL INITIALLY BE LOCATED ACROSS THE
SOUTHWEST...WITH A DEVELOPING WESTERN CANADIAN/PACIFIC NORTHWEST
TROUGH. IN BETWEEN...WEST/SOUTHWEST FLOW WILL EXTEND FROM THE
OREGON COAST THROUGH THE DAKOTAS. MASS FIELDS PLACE THE REFLECTED
SURFACE LOW ACROSS NORTHEAST WYOMING ON WEDNESDAY MORNING...AND
INTO THE DAKOTAS BY WEDNESDAY EVENING. TRAILING SURFACE FRONT
WILL PROVIDE THE NECESSARY FORCING FOR AFTERNOON/EVENING
CONVECTION. ALTHOUGH THE FRONT WILL BE SOUTH OF THE AREA ON
THURSDAY...UPSLOPE FLOW IN ITS WAKE ALONG WITH INSTABILITY
PROVIDED BY THE DEVELOPING UPSTREAM SHORTWAVE SHOULD PROVIDE
ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION PRETTY MUCH CWA-
WIDE. MEDIUM RANGE MODELS HAVING TOUGH TIME RESOLVING UPSTREAM
ENERGY FOR FRIDAY AND BEYOND. THE OPERATIONAL GFS DEVELOPS A
CLOSED LOW...MOVING IT THROUGH THE NORTHERN ROCKIES...WHILE THE
ECMWF SPLITS THE ENERGY...HOLDING A PORTION OF A CUT-OFF OVER THE
PACIFIC AND SENDING THE OTHER PIECE OF ENERGY ACROSS SOUTHERN
CANADA. THE GFS ENSEMBLE MEAN AND UKMET KEEP THE ENERGY WEAKER
AND SLOWER THROUGH THE WEEKEND. FOR NOW SLIGHTLY FAVORED THE
SLOWER AND WEAKER GFS ENSEMBLE/UKMET SOLUTIONS...AND DID NOT STRAY
TOO FAR FROM CLIMATOLOGY FOR TEMPS AND POPS FOR FRIDAY THROUGH
SATURDAY.

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY NIGHT. AN ISOLATED
THUNDERSTORM MAY OCCUR THIS AFTERNOON ACROSS THE SOUTHERN
PANHANDLE AND IN THE SOUTHERN MOUNTAINS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...KMD
LONG TERM....HAHN
Hazardous weather outlook, Jul 14, 11:23 AM MDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1123 AM MDT MON JUL 14 2008

NEZ019>021-054-055-WYZ059-061>067-069-070-151730-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1123 AM MDT MON JUL 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWER AND THUNDERSTORM CHANCES WILL RETURN TO EAST CENTRAL
WYOMING AND THE NORTHERN NEBRASKA PANHANDLE ON TUESDAY AFTERNOON
AND EVENING. THUNDERSTORM CHANCES WILL SPREAD TO THE REST OF
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FOR WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-WYZ060-068-151730-
SIOUX-DAWES-BOX BUTTE-NIOBRARA-GOSHEN-
1123 AM MDT MON JUL 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GREATER SHOWER AND THUNDERSTORM CHANCES WILL RETURN TO EAST
CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE ON TUESDAY
AFTERNOON AND EVENING. THUNDERSTORM CHANCES WILL SPREAD TO THE
REST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FOR
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.